MAUDE Adverse Event Report: CORDIS CORPORATION OPTEASE RETRIEVAL FILTER; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION OPTEASE RETRIEVAL FILTER; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466FXXXX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Coagulation Disorder (1779); Obstruction/Occlusion (2422)
Date of Event 11/22/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a patient underwent placement of an optease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused occlusion.The indication for the filter implant, procedural details and medical history of the patient have not been provided and there is currently no additional information available for review.The product was not returned for analysis and the sterile lot number has not been provided; therefore, no device analysis nor device history record review could be performed.The optease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pulmonary embolism where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pulmonary embolism where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Occlusion was reported, due to the nature of the complaint the event could not be further clarified.Blood clots, clotting and occlusive thrombosis within the filter and vasculature do not represent a device malfunction.Clinical factors that may have influenced the event include patient, pharmacological and vessel characteristics.Thrombus formation is a known complication associated with implanting vena cava filters and is listed as such in the instructions for use.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
As reported by the legal team, the patient underwent placement of the optease vena cava filter.The filter subsequently malfunctioned and caused injury and damages to the patient, including, but not limited to, occlusion that causes injury and damages to the patient.
 
Additional Manufacturer Narrative
After further review of additional information received, the following sections have been updated accordingly: a2, b3, b4, b5, b6, b7, d1, d4, g2, g3, g6, h1, h2 and h6.It was reported that a patient underwent placement of an optease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused occlusion.The patient reported becoming aware of blood clots, clotting, and/or occlusion of the inferior vena cava (ivc), approximately seven years and eight months post implant.The patient also reported anxiety related to the filter.According to the medical records the patient had a history of a self-inflicted gunshot wound to the head, approximately one month prior to the filter implant.The indication for the filter implant was left sided deep vein thrombosis of the external iliac, common femoral, superficial femoral, popliteal and posterior tibialis veins.The filter was placed via the right internal jugular vein.An ivc gram noted no clots in the ivc, but there was no inflow in the left common iliac vein due to thrombus.The filter was deployed at the level of l2.The product was not returned for analysis and the sterile lot number is not legible; therefore, no device analysis nor device history record review could be performed.The optease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pulmonary embolism where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pulmonary embolism where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Occlusion was reported, due to the nature of the complaint the event could not be further clarified.Blood clots, clotting and occlusive thrombosis within the filter and vasculature do not represent a device malfunction.Clinical factors that may have influenced the event include patient, pharmacological and vessel characteristics.Anxiety does not represent a device malfunction and may be related to underlying patient specific issues.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
Additional information received per the medical records indicate that the patient has a history of self-inflicted gunshot wound to head approximately one month prior to filter implant.Three days prior to filter implant a left extremity venous doppler revealed left deep vein thrombosis of the left external iliac vein, common femoral vein, superficial femoral vein, popliteal vein and the posterior tibialis vein.The filter was implanted via the patient's right internal jugular vein.An ivc gram noted no clots in the inferior vena cava, but there was no inflow in the left common iliac vein due to thrombus.The filter was placed at the level of l2.Additional information received per the patient profile form (ppf) states that the patient experienced blood clots, clotting, and/or occlusion of the inferior vena cava.The patient became aware of the reported events approximately seven years and eight months after the index procedure.The patient reported that they continue to experience vena caval occlusion and worry/anxiety related to the filter.

Brand Name
OPTEASE RETRIEVAL FILTER
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014
7863138372
MDR Report Key14517424
Report Number9616099-2022-05663
Device Sequence Number12138141
Product Code DTK
UDI-Device Identifier20705032009420
UDI-Public20705032009420
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number466FXXXX
Device Catalogue Number466F220B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient Age30 YR
Patient SexMale